Skip to content

Kidney disease ends here.

example-header

Driving discoveries: connecting our fellows and students

Driving discoveries: connecting our fellows and students

This year, we are excited to bring you the event formerly known as Fellows Day with a brand-new name and format of four themed virtual seminars.

Don’t miss this opportunity to share your work, discuss ideas, and build networks, all from the comfort of your own home!

Save the date for our virtual events

Dates and themes for the virtual sessions:

  • Thursday 21 October 2021, 6–8pm: Celebrating our 60th anniversary 
  • Thursday 11 November 2021, 6–8pm: Transforming treatments  
  • Thursday 13 January 2022, 6–8pm: Accelerating discovery
  • Thursday 10 February 2022, 6–8pm: Building a community 

Driving Discoveries:
Connecting our fellows and students

Thursday 13 January 20221 6-8pm

Virtual Seminar: “Accelerate Discovery”

6:00pm

Welcome and introduction to our co-chairs

Sandra Currie, chief executive, Kidney Research UK

Dr Sally Johnson and Dr Tim Bowen, research grants committee members, Kidney Research UK

6:00pm

6:05-6:20pm

Invited 15 minute presentation

Title: What drives changes in muscle mitochondria and energy flow in patients with kidney disease?
Dr Jane Carre, Plymouth University

6:05-6:20pm

6:20-6:29pm

Short, selected presentations: (3 minutes)

Title: Investigating chemerin as a potential therapeutic target in patients with uraemic sarcopenia
Ms Milly Abbott, University of Leicester

Title: Driving kidney repair through modulation of senescent cells and macrophages
Dr Katharine Mylonas, University of Edinburgh

Title: Investigating basement membrane assembly in human kidney organoids
Dr Pinyuan Tian, University of Manchester

6:20-6:29pm

6:29-6:40pm

Q&As

Dr Sally Johnson, research grants committee member, Kidney Research UK 
Dr Tim Bowen, research grants committee member, Kidney Research UK 

6:29-6:40pm

6:40-6:55pm

Invited 15 minute presentation

Title: First reported description of immunodeficiency in Salt Loss Tubulopathy
Dr Rhys Evans, University College London

6:40-6:55pm

6:55-7:04pm

Short abstract presentations: (3 minutes)

Title: The Role of the Podocyte in Shiga Toxin Associated Haemolytic Uraemic Syndrome
Dr Emily Bowen, University of Bristol

Title: Dissecting Cellular Responses in Lupus Nephritis
Dr Katherine Bull, University of Oxford

Title: Whole-genome sequencing reveals genetic architecture of posterior urethral valves and implicates two novel loci
Dr Melanie Chan, University College London

6:55-7:04pm

7:04-7:15pm

Q&As

Dr Sally Johnson, research grants committee member, Kidney Research UK 

Dr Tim Bowen, research grants committee member, Kidney Research UK 

7:04-7:15pm

7:15-7;30pm

Invited 15 minute presentation

Title: New evidence identifies an anti-fibrotic drug target from studying the role of senescent cells on kidney fibrosis
Dr Eoin O’Sullivan, University of Edinburgh

7:15-7;30pm

7:30-7:46pm

Short abstract presentations: (8 minutes)

Title: A role for endogenous ligands for Toll-like receptors in the increased risk of cardiovascular disease in patients with Chronic Kidney Disease?
Dr Anne-Catherine Raby, Cardiff University

Title:  Mineralocorticoid receptor antagonism in diabetes preserves the glomerular endothelial glycocalyx to reduce albuminuria
Dr Michael Crompton, University of Bristol

7:30-7:46pm

7:46-7:55pm

Q&As

Dr Sally Johnson, research grants committee member, Kidney Research UK 

Dr Tim Bowen, research grants committee member, Kidney Research UK 

7:46-7:55pm

7:55-8pm

Close and thanks

Sandra Currie, chief executive, Kidney Research UK

7:55-8pm

None of our corporate supporters have had any input into the agenda.

Our Driving Discoveries sponsors

Alexion Logo
Amgen
NAPP
becton-dickinson-and-company-bd-vector-logo
Bristol-Myers Squibb
Chiesi Logo
Vifor Logo
1200px-Sanofi.svg

Got a question? Get in touch.

For more information or if you have any questions, get in touch with our research team:

0300 303 1100

Scroll To Top